Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 225, NWS Memphis, TN

November 21, 2007Panola County, Tallahatchie County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Nov 21, 2007, 7:36 PM CST for Panola County, Tallahatchie County, Mississippi. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 21, 2007, 7:36 PM CST (01:36 UTC)
Expired
Nov 21, 2007, 8:45 PM CST
In force
69 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Panola County, MS, Tallahatchie County, MS

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 21, 5:29 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.6 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2007-11-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 586 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2007-11-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
586 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1050 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 21, 3:29 PM CST, 4 hours 7 minutes earlier.

Area forecast discussion, Nov 21, 3:29 PM CST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
329 PM CST WED NOV 21 2007

.DISCUSSION...

STRONG SURFACE FRONT CONTINUES TO MAKE PROGRESS TOWARD THE MID
SOUTH. AT 20Z THE FRONT EXTENDED SOUTH FROM SPRINGFIELD IL TO
DALTON AR TO HOT SPRINGS TO TYLER TO WACO. SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO DEVELOP IN THE MOIST AIR ALONG AND
AHEAD OF THE FRONT THROUGH THIS AFTERNOON AND INTO TONIGHT.

ADDITIONAL THUNDERSTORMS...SOME POSSIBLY SEVERE WILL CONTINUE
THROUGH THE FIRST HALF OF THE NIGHT. STORMS SHOULD SPREAD FROM
NORTHWEST TO SOUTHEAST. EXPECT THE SEVERE THREAT TO DIMINISH AFTER
SUNSET FOR MOST AREAS AS INSTABILITY WEAKENS.

MUCH COOLER AND DRIER AIR WILL FILTER INTO THE AREA THANKSGIVING
DAY. SURFACE HIGH PRESSURE WILL CONTINUE TO DOMINATE THE WEATHER
ACROSS THE AREA THROUGH FRIDAY.

ADDITIONAL RAIN WILL MOVE INTO THE FORECAST AREA
SATURDAY...ESPECIALLY ACROSS NORTH MISSISSIPPI. PERHAPS A BREAK IN
THE RAIN ON SATURDAY NIGHT BEFORE CHANCES OF RAINFALL MOVES BACK
INTO THE REGION SUNDAY NIGHT INTO MONDAY. THIS SYSTEM COULD
PRODUCE A LOT OF RAIN FOR THE REGION. AT THIS TIME...TEMPERATURE
PROFILES LOOK TOO WARM FOR MENTION OF ANY WINTRY PRECIPITATION
BUT COULD BE WATCHED IN FUTURE FORECASTS.

EARLY NEXT WEEK COOLER AND DRIER AIR WILL FILTER INTO THE REGION
PROVIDING RAIN FREE DAYS THROUGH NEXT WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  42  48  34  46 /  90  10  10  10
MKL  41  47  29  44 /  90  10  10  10
JBR  37  47  29  45 /  70  10  10  10
TUP  44  51  34  47 / 100  10  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

AC
Hazardous weather outlook, Nov 21, 4:41 AM CST, 14 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
441 AM CST WED NOV 21 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-221245-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
441 AM CST WED NOV 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE
MID SOUTH LATE THIS AFTERNOON AND THIS EVENING.

A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA THIS
MORNING. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THIS SYSTEM
WILL IMPACT THE MID SOUTH THROUGH MIDDAY. WITH ONLY LIMITED
INSTABILITY IN PLACE...EXPECT THESE STORMS TO REMAIN BELOW SEVERE
LIMITS.

A STRONG COLD FRONT WILL MOVE ACROSS THE MID SOUTH LATE THIS
AFTERNOON AND EVENING. THUNDERSTORMS WILL REDEVELOP ALONG AND JUST
AHEAD OF THE FRONT. MODEST INSTABILITY AND STRENGTHEN WIND FIELDS
WILL ALLOW FOR A FEW OF THESE STORMS TO BECOME SEVERE. THE PRIMARY
HAZARDS WITH THESE STORMS WILL BE DAMAGING WINDS AND ISOLATED
TORNADOES. LARGE HAIL MAY ALSO OCCUR WITH THE MOST INTENSE STORMS.

THE BEST TIMING FOR SEVERE STORMS WILL BE BETWEEN 3 PM AND 10 PM
CST...ALONG AND JUST OUT AHEAD OF THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...LAW ENFORCEMENT...AND EMERGENCY
MANAGEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY
BE REQUIRED LATE THIS AFTERNOON AND EVENING.

JLH

In the hours before

Special weather statement, Nov 21, 6:17 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
617 PM CST WED NOV 21 2007

MSZ001-220115-
DE SOTO MS-
617 PM CST WED NOV 21 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...

  DESOTO COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 3
MILES WEST OF LAKE CORMORANT AT 617 PM CST...MOVING EAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN DESOTO COUNTY...INCLUDING THE CITIES OF HERNANDO...HORN
LAKE...OLIVE BRANCH AND SOUTHAVEN...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 715 PM
CST.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.
Special weather statement, Nov 21, 6:22 PM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
622 PM CST WED NOV 21 2007

TNZ048-050-051-220045-
CROCKETT TN-LAUDERDALE TN-HAYWOOD TN-
622 PM CST WED NOV 21 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...

  SOUTHERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  NORTHERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  EASTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 3
MILES NORTHWEST OF FORKED DEER AT 622 PM CST...MOVING EAST AT 45 MPH.

PEOPLE IN CROCKETT...HAYWOOD AND LAUDERDALE COUNTIES...INCLUDING THE
CITIES OF BROWNSVILLE AND RIPLEY...SHOULD MONITOR THIS STORM CLOSELY.
THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 645 PM CST.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.
Special weather statement, Nov 21, 6:44 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
644 PM CST WED NOV 21 2007

TNZ088-089-220145-
FAYETTE TN-SHELBY TN-
644 PM CST WED NOV 21 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...

  FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  SHELBY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 4 MILES SOUTHEAST OF SOUTHEAST MEMPHIS AT 644
PM CST...MOVING EAST AT 45 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN FAYETTE AND SHELBY COUNTIES...INCLUDING THE CITIES OF
BARTLETT...COLLIERVILLE...GERMANTOWN...MIDTOWN MEMPHIS AND
MILLINGTON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT IS IN EFFECT UNTIL 745 PM CST.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.
Special weather statement, Nov 21, 7:03 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
703 PM CST WED NOV 21 2007

MSZ002-003-220200-
BENTON MS-MARSHALL MS-
703 PM CST WED NOV 21 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...

  BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF MT PLEASANT AT 703 PM
CST...MOVING EAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN BENTON AND MARSHALL COUNTIES...INCLUDING THE CITY OF HOLLY
SPRINGS...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT IS IN EFFECT UNTIL 800 PM CST.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.
Local storm report, Nov 21, 7:24 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
724 PM CST WED NOV 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     TSTM WND DMG     4 SW UNION CITY         36.38N 89.10W
11/21/2007                   OBION              TN   PUBLIC

            TREES DOWN

0610 PM     TSTM WND DMG     3 SW UNION CITY         36.39N 89.09W
11/21/2007                   OBION              TN   PUBLIC

            TREES DOWN

0610 PM     HAIL             1 W UNION CITY          36.42N 89.07W
11/21/2007  E0.75 INCH       OBION              TN   PUBLIC

            WINDS ESTIMATED TO BE 40 TO 50 MPH.

0615 PM     TSTM WND DMG     NEWBERN                 36.12N 89.27W
11/21/2007                   DYER               TN   LAW ENFORCEMENT

            TREES DOWN

&&

TLSJR/JKT
Special weather statement, Nov 21, 7:25 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
725 PM CST WED NOV 21 2007

TNZ090-220215-
HARDEMAN TN-
725 PM CST WED NOV 21 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...

  SOUTHERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 22 MILES SOUTHWEST OF BOLIVAR AT 725 PM CST...
MOVING EAST AT 50 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN HARDEMAN COUNTY...INCLUDING THE CITY OF BOLIVAR...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN
EFFECT UNTIL 815 PM CST.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 6:05 PM CSTSevere Thunderstorm WarningMEGObion, Weakley40 min
Nov 21, 6:12 PM CSTSevere Thunderstorm WarningMEGDyer, Gibson, Weakley48 min
Nov 21, 6:34 PM CSTSevere Thunderstorm WarningMEGHenry41 min
Nov 21, 6:52 PM CSTTornado WarningMEGHenry38 min
Nov 21, 7:21 PM CSTSevere Thunderstorm WarningMEGChester, Henderson, Madison39 min
Nov 21, 6:32 PM CSTSevere Thunderstorm WarningMEGCoahoma58 min
Nov 21, 7:09 PM CSTSevere Thunderstorm WarningMEGQuitman51 min
Nov 21, 8:24 PM CSTSevere Thunderstorm WarningMEGCalhoun, Lafayette, Panola, Tallahatchie, Yalobusha53 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.